MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An ultraflex esophageal ng distal release covered stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was received partially deployed on the delivery system and stent loops were bent.Functional evaluation revealed that it was possible to deploy the stent by holding the handle hub in the palm of one hand, grasping and retracting the finger ring with the other hand and gradually releasing the stent without problems.The outer diameter (od) and the length of the stent were measured and were found to be within specifications.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The investigation concluded that the reported event was likely due to factors encountered during the procedure.It may be how the device was handled or manipulated and the physician may have pulled the wire, limited the performance of the device and contributed to the reported event of stent partially deployed.Additionally, the loops of the stent were bent; however, this failure is not related with the reported event and there is not sufficient information about what could be the cause of the bent stent loops.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal release covered stent was to be implanted to treat a stenosis in the esophagus during esophageal stenting procedure performed on (b)(6) 2020.According to the complainant, during the procedure and outside the patient, the physician noticed that the tip of the stent was partially deployed.Reportedly, the stent was never introduced inside the patient.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on investigation result which revealed the stent loops were bent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10413393
Report Number3005099803-2020-03341
Device Sequence Number2409737
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0024845175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight60